North Carolina, 2011

Lightning Strike in North Carolina, August 20, 2011

August 20, 2011 · NWS ILM · 1 event in 1 county or zone

Lightning struck a home in Whiteville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Lightning struck a home in Whiteville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 19, 7:21 PM EST, 6 hours 59 minutes earlier.

Area forecast discussion, Aug 19, 7:21 PM EST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
821 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A PIEDMONT SURFACE TROUGH WILL BECOME ESTABLISHED INLAND SATURDAY
AND SUNDAY...PROVIDING A FOCUS FOR ISOLATED THUNDERSTORMS. A COLD
FRONT WILL MOVE THROUGH THE REGION LATE MONDAY INTO TUESDAY AND
STALL TO OUR SOUTH...WHILE HIGH PRESSURE BUILDS INTO THE REGION
TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 8 PM FRIDAY...ISOLATED CONVECTION CONTINUES TO POP ACROSS
THE FORECAST AREA THIS EVENING AND EXPECT THIS TO CONTINUE THROUGH
THE OVERNIGHT HOURS AS A SHORT WAVE APPROACHES THE COAST. NO
LIGHTNING AT PRESENT AND GIVEN LATEST GUIDANCE AS WELL AS LOSS OF
DAYTIME HEATING DO NOT EXPECT CONVECTION TO BE STRONG. LATEST RUN
OF THE NAM IS PRETTY BULLISH ON POPS...WITH HIGH CHANCE TO LIKELY
BY DAYBREAK...BUT THIS SEEMS OVERDONE GIVEN LATEST RADAR MOSAIC
DATA. PORTION OF PREVIOUS DISCUSSION FROM THIS AFTERNOON FOLLOWS:

WATER VAPOR IMAGERY SHOWS SHORT-WAVE ENERGY APPROACHING THE CENTRAL
APPALACHIANS WITH WIDELY SCATTERED CONVECTION POPPING OVER THE WRN
CAROLINAS. BECAUSE OF THIS FEATURE WE WILL SUSTAIN A SLIGHT CHANCE
OF TSTMS THROUGH THE NEAR TERM PERIOD. FOR MIN TEMPS UPPER 60S
INLAND AND LOWER 70S COAST. DEPENDING ON CLOUD COVER
OVERNIGHT...THESE MAY NEED TO BE ADJUSTED UPWARD...BUT WITH
CONVECTION REMAINING ISOLATED AT THIS TIME WILL HOLD ONTO THESE
VALUES FOR NOW.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...ONE FINAL VORT MAX SWINGING ACROSS THE AREA
DURING THE AFTERNOON HOURS ON SATURDAY. THIS WEAK FORCING PAIRED
WITH THE SEA BREEZE SHOULD YIELD ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS AREA-WIDE. THE WRF IS QUICKER AND WOULD IMPLY THAT AT
LEAST WESTERN ZONES ARE GETTING WET AS EARLY AS THE START OF THE
PERIOD. WILL MAINTAIN THE 20-ISH POPS OF CONTINUITY FOR NOW AND THEN
SHOW THE SLIGHT RISE TO ABOUT 30 DURING THE PEAK HEATING HOURS. A
WEAK SENSE OF CYCLONIC CURVATURE REMAINS IN THE MID LEVELS DUE TO A
VERY DEEP TROUGH OVER HUDSON BAY INTO SUNDAY. A FAIRLY WELL DEFINED
PIEDMONT TROUGH WILL BE IN PLACE AS WELL. STORMS THAT FIRE ALONG
THIS BOUNDARY WILL THEN MOVE EAST AT 15-20 MPH AND COULD AFFECT
WESTERN ZONES. THE INLAND PENETRATION OF THE SEA BREEZE WILL BE
LIMITED BY THE FLOW ALOFT BUT IT MAY STILL PROVIDE ISOLATED COVERAGE
OF CONVECTION. DEEP MOISTURE WILL INCREASE SUNDAY NIGHT AS A COLD
FRONT APPROACHES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...UNSETTLED CONDITIONS MON AHEAD OF COLD FRONT
SLATED TO MOVE ACROSS THE AREA MON NIGHT INTO TUE. LONGWAVE 5H TROF
OVER MUCH OF THE EAST COAST AND DEEP MOISTURE LEAD TO AN UNSTABLE
AIR MASS AHEAD OF THE FRONT. WENT AHEAD AND INCREASED MON POP TO LOW
CHC...WHICH IS STILL UNDER EXTENDED MOS. CONVERGENCE ALOFT...AS 5H
TROF AXIS SHIFTS OFFSHORE...HELPS DRY AIR MASS OUT TUE AND WED AS
FRONT STALLS JUST SOUTH OF THE AREA AND DISSIPATES. SUBSIDENCE/DRY
AIR WILL LIMIT PRECIP CHANCES TO SLIGHT CHC BOTH TUE AND WED.
MOISTURE STARTS TO RETURN ON THU AS BERMUDA STARTS TO BUILD BACK
IN...INCREASING PRECIP CHANCES FOR THE END OF THE WEEK. 5H TROUGH
RETURNS LATE IN THE WEEK...COINCIDENT WITH MOISTURE INCREASE AND
RESULTING IN PRECIP CHANCES INCREASING BACK INTO THE CHANCE REALM.
HIGHS WILL BE NEAR TO SLIGHTLY ABOVE CLIMO WHILE LOWS WILL RUN A CAT
OR SO ABOVE.

WORTH NOTING MOST OF THE GUIDANCE CONTINUES TO MOVE AN IMPRESSIVE
TROPICAL SYSTEM THROUGH THE CARIBBEAN SEA AND INTO THE
EASTERN/CENTRAL GULF OF MEXICO LATE IN THE PERIOD. STILL A LOT OF
UNCERTAINTY WITH RESPECT TO THIS FORECAST...BUT GIVEN THE CURRENT
LOCATION OF THE FEATURE AND ITS CONDITION THINK THE OCCASIONAL EAST
COAST SOLUTION SHOW BY SOME OF THE GUIDANCE IS NOT BELIEVABLE. FOR
THIS TO HAPPEN THE STORM WOULD NEED TO RAPIDLY DEVELOP WITHIN THE
NEXT 24 HOURS.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 00Z...FOG DEVELOPMENT POSSIBLE OVERNIGHT INTO EARLY SATURDAY
MORNING RESULTING IN PATCHY AREAS OF MVFR VSBY RESTRICTIONS.
OTHERWISE...HIGH CONFIDENCE FOR VFR.

CURRENT RADAR DEPICTS ISOLATED SHRA/TSRA ACROSS THE AREA. AS THIS
ACTIVITY CONTINUES TO PROGRESS SE...IT WILL SLOWLY TAPER OFF AS IT
LOOSES DIURNAL HEATING. DO NOT EXPECT ANY RESTRICTIONS AS A RESULT.
OTHERWISE...EXPECT NEARLY CALM WINDS AND CLEARING SKIES THIS EVENING.
GIVEN LIGHT WINDS AND AREAS OF RESIDUAL MOISTURE...HAVE INTRODUCED
5 SM MVFR DUE TO FOG AT KCRE/KMYR/KFLO. EXPECT IF ANY FOG
DEVELOPS...IT WILL QUICKLY DISSIPATE BY DAYBREAK...GIVING WAY TO
VFR. CURRENT MODEL GUIDANCE SUGGEST A PIEDMONT TROUGH PROPAGATING
TOWARDS THE AREA MAY ALLOW FOR SOME ISOLATED SHRA INLAND SATURDAY
MORNING...THUS HAVE INCLUDED VCSH AT KLBT/KFLO. LIGHT WINDS
THROUGHOUT THE DAY WILL TRANSITION TO S-SW WITH WIND SPEEDS AOB
10 KTS. WINDS WILL SHIFT MORE SOUTHERLY WITH AFTERNOON SEABREEZE.
CANNOT RULE OUT ISOLATED TO SCATTERED SHRA/TSRA THROUGHOUT THE
AFTERNOON...THUS HAVE INTRODUCED VCSH AT THE COASTAL SITES. INTO
SATURDAY EVENING...WINDS WILL REMAIN SOUTHERLY...EVENTUALLY BECOMING
NEARLY CALM.

EXTENDED OUTLOOK...SCATTERED SHRA/TSRA THROUGH THE WEEKEND INTO
EARLY NEXT WEEK. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM/THROUGH TONIGHT/...
AS OF 8 PM FRIDAY...NO CHANGES TO THE NEAR TERM FORECAST. LATEST
BUOY AND COASTAL OBS SHOW SWLY WINDS OF 10 TO 15 KTS WITH 2 TO 3
FT SEAS WITHING 20 NM OF THE COAST. SEAS SHOW A PERIOD OF ABOUT 6
SECONDS. SPECTRUM TO REMAIN A MIX OF SE WIND WAVES AND ABOUT 2
FEET OF LONGER PERIOD SE SWELL. A FEW STORMS MAY IMPACT THE NEAR
SHORE WATERS TONIGHT.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...LIGHT FLOW ON SATURDAY WILL MAINLY BE THE
PRODUCT OF HIGH PRESSURE WELL OUT INTO THE ATLANTIC. THERE IS SOME
UNCERTAINTY HOWEVER REGARDING A SURFACE TROUGH AND ASSOCIATED WARM
FRONT TRYING TO DEVELOP ACROSS GA AND INLAND SC. THIS COULD BACK THE
WINDS FROM SOUTHERLY TO A MORE SE OR ESE DIRECTION. A FAIRLY
SEASONABLE 2 TO 3 FT SEA STATE BORNE OF BOTH A WIND CHOP AND SE
SWELL CAN BE EXPECTED. A STRENGTHENING OF THE HIGH AND DEVELOPMENT
OF A PIEDMONT TROUGH WILL TIGHTEN UP THE FLOW AND LEAD TO A BETTER
DEFINED SOUTHERLY DIRECTION. THE APPROACH OF A COLD FRONT FROM THE
NORTHWEST WILL FURTHER INCREASE THE GRADIENT SUNDAY NIGHT. SEAS
COULD BUILD UP TO 1 FT AS A RESULT.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 PM FRIDAY...COLD FRONT WILL MOVE ACROSS THE WATERS MON NIGHT
INTO TUE WITH SOUTHWEST FLOW MON BECOMING NORTHERLY TUE. FRONT WILL
REMAIN STALLED SOUTH OF THE WATERS TUE AND WED AS IT SLOWLY
DISSIPATES. SURFACE HIGH SETTLING SOUTH AND EAST WILL INDUCE
NORTHEAST TO EAST WINDS ACROSS THE WATERS ON WED. SOUTHWEST FLOW
AHEAD OF THE FRONT WILL GENERALLY BE 10 TO 15 KT...BUT BEHIND THE
FRONT SPEEDS WILL BE 10 KT OR LESS. IN THE PREFRONTAL ENVIRONMENT
SEAS WILL RUN 2 TO 3 FT...POST FRONT SEAS WILL BE CLOSER TO 2 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC/REK
AVIATION...SGL
Hazardous weather outlook, Aug 19, 3:00 PM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
400 PM EDT FRI AUG 19 2011

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-202000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
400 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-202000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
400 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-202000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
400 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SGL

In the hours before

Special weather statement, Aug 19, 11:01 PM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1201 AM EDT SAT AUG 20 2011

NCZ096-099-105-109-200500-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
1201 AM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...PENDER...BLADEN
AND COLUMBUS COUNTIES THROUGH 100 AM EDT...

AT 1201 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CLARKTON...OR ABOUT 10 MILES SOUTH OF ELIZABETHTOWN...MOVING EAST AT
15 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...WHITEVILLE...
BATARORA...CARVERS...COUNCIL...CRUSOE ISLAND...DELCO...ELKTON...
EMERSON...FREEMAN...HALLSBORO AND KELLY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3451 7816 3404 7807 3419 7878 3468 7866
TIME...MOT...LOC 0401Z 285DEG 14KT 3448 7864

15
Local storm report, Aug 19, 11:34 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1234 AM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     2 W ELIZABETHTOWN       34.63N  78.65W
08/19/2011                   BLADEN             NC   PUBLIC

            5 PINE TREES SNAPPED MIDWAY UP ALONG CROMARTIE ROAD.

&&

EVENT NUMBER ILM1100504

DCH
Special weather statement, Aug 20, 12:02 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
102 AM EDT SAT AUG 20 2011

NCZ096-099-105-107-109-200600-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
102 AM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 200 AM EDT...

AT 102 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER LAKE WACCAMAW...OR ABOUT 11 MILES EAST OF
WHITEVILLE...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE LELAND...BATARORA...BISHOP...
CARVERS...CASTLE HAYNE...COUNCIL...CRUSOE ISLAND...CURRIE...DELCO...
FREEMAN...HALLSBORO AND KELLY.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3396 7815 3397 7825 3425 7866 3452 7849
      3445 7784
TIME...MOT...LOC 0502Z 296DEG 16KT 3429 7851

15
Local storm report, Aug 20, 12:18 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
118 AM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND DMG     5 NNE PROCTORVILLE      34.54N  79.00W
08/19/2011                   ROBESON            NC   911 CALL CENTER

            POWER LINES DOWN POSSIBLY DUE TO DOWNED TREES.

&&

EVENT NUMBER ILM1100505

DCH
Local storm report, Aug 20, 12:31 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
131 AM EDT SAT AUG 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     FLOOD            LUMBERTON               34.64N  79.01W
08/20/2011                   ROBESON            NC   911 CALL CENTER

            ROADS VICINITY OF SOUTHEAST REGIONAL MEDICAL CENTER
            FLOODED.

&&

EVENT NUMBER ILM1100506

DCH
Special weather statement, Aug 20, 12:41 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
141 AM EDT SAT AUG 20 2011

NCZ087-096-099-200715-
BLADEN-COLUMBUS-ROBESON-
141 AM EDT SAT AUG 20 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 315 AM EDT...

AT 141 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ELROD...OR ABOUT 13 MILES WEST OF LUMBERTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE LUMBERTON...WHITEVILLE...
ABBOTTSBURG...BARNESVILLE...BLADENBORO...BOARDMAN...CHADBOURN...
CLARENDON...ELKTON...ELROD...EMERSON AND EVERGREEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3455 7849 3413 7875 3456 7936 3473 7929
TIME...MOT...LOC 0541Z 288DEG 15KT 3462 7922

15

The radar

The Wilmington radar (KLTX), 51 km away, was scanning. The volume nearest the first event began at 07:19 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bladen

When
August 20, 2:20 AM EST
Where
Bladen County, 4.51 mi S of Clarkton
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.415, -78.643

Lightning struck a house on Farmers Union Road.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2011Every state in 2011This day in weather historyWarnings in North Carolina, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343764.